Is Medication Induced Tinnitus a Brain or Ear Problem?

Discussion in 'Support' started by ramza97, Aug 6, 2019.

    1. ramza97

      ramza97 Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Zoloft Withdrawal
      I have tinnitus from screwing around with various ototoxic psychiatric drugs (Zoloft and Remeron). I started hearing beeping over my music and it just devastates me.

      I was wondering if anyone knew if medication induced tinnitus is damage to the brain or ears (or both) and how it differs from sound induced tinnitus or other types.

      I'm interested because potential treatments may not work for both if the two differ in physiology.
       
      • Good Question Good Question x 2
    2. Contrast

      Contrast Member Benefactor Hall of Fame

      Location:
      Retrovile
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      injury from noxious noise
      • Informative Informative x 1
    3. CountryMile
      Transparent

      CountryMile Member Benefactor

      Location:
      Southern US
      Tinnitus Since:
      07/08/2019
      Cause of Tinnitus:
      Medications and an acoustic shock
      This is a question I would be interested in knowing the answer to as my situation involves both.
       
    4. Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      @Contrast already gave you the answer. Whether it was noise induced, induced via ototoxic medication, or in your situation possibly a combination of the two it would affect the ear first and the brain would respond to the damage done to the ear.
       
    5. CountryMile
      Transparent

      CountryMile Member Benefactor

      Location:
      Southern US
      Tinnitus Since:
      07/08/2019
      Cause of Tinnitus:
      Medications and an acoustic shock
      @Selah1281 Heh..one of those "if it was a snake it would have bit me" deals...so either way the injury occurs, the resulting response of the brain is the same... @Contrast am I getting it?
       
    6. Selah1281

      Selah1281 Member Benefactor

      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      Yes
       
    7. CountryMile
      Transparent

      CountryMile Member Benefactor

      Location:
      Southern US
      Tinnitus Since:
      07/08/2019
      Cause of Tinnitus:
      Medications and an acoustic shock
      Well hell, ain't nuthin' like having your wires scrambled I guess...
       
    8. AUTHOR
      AUTHOR
      ramza97

      ramza97 Member

      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      Zoloft Withdrawal
      I have a follow up question: if the brain rewires itself, will fixing the ear damage 'fix' the brain rewiring?
       
    9. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      We'll only know once we manage to fix the ear, won't we?
      If we believe in cause-to-effect reversal, then it seems plausible.
       

Share This Page

Loading...